MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ORISE? PROKNIFE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION ORISE? PROKNIFE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00519361
Medical Device Problem Codes Failure to Cut (2587); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of electrode tip detachment of device or device component.
 
Event or Problem Description
It was reported to boston scientific corporation that an orise proknife was used in the upper digestive tract during a painless gastroscopy procedure performed on (b)(6) 2025.During the procedure, the orise proknife electrode tip could not cut and the bleeding could not be stopped.The electrode tip detached.The procedure was completed with another same device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of electrode tip detachment of device or device component.Block b5 and h6 (patient code and impact code) has been updated based on the additional information received on january 4, 2026.Block h11: media inspection of the picture attached found the tip of the electrode was broken/separated.Based on this evidence the as reported code of "electrode detachment of device or device component" can be confirmed.Unable to confirm the as reported observation "device failure to cut" based on the event description, information and picture provided by the customer there is not enough evidence to determine whether the issues were induced due to the physician's technique during the procedure or were related to a device malfunction, "cause not established" is selected as the most probable causes for these events.Additionally, based on the most relevant information for the complaint including product record review results, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process, the definitive cause of the reported issues cannot be established due to lack of evidence.Additionally, without the device, it remains unknown the causes that contributed to the events.All compiled information on this investigation determines that the most probable cause is "cause not established".
 
Event or Problem Description
It was reported to boston scientific corporation that an orise proknife was used in the upper digestive tract during a painless gastroscopy procedure performed on (b)(6) 2025.During the procedure, the orise proknife electrode tip could not cut and the bleeding could not be stopped.The electrode tip detached and could not be found.The procedure was completed with another same device.There were no patient complications as a result of this event.Additional information received on january 04, 2026.The bleeding was a result of cutting the tissue.The bleeding was stopped with hemostatic forceps.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of electrode tip detachment of device or device component.Block h11: the returned orise proknife was analyzed, and a product analysis found the catheter was kinked.A functional and microscope inspection observed the device was returned without the electrode.During the media inspection of the picture provided by the customer, it was possible to observe the tip of the electrode was broken/separated.With all the available information, boston scientific concludes the reported event was confirmed.Electrode broken/separated issue is likely due to procedural factors, such as the time that the device was used, power settings required, handling technique, and/or tissue composition resulted in the electrode damage, and subsequent use of the electrode resulted in the break/separation of the component.Therefore, this code will be classified as "adverse event related to procedure".Additionally, it was found that the catheter was kinked.This failure likely has occurred due the manner as the device was handled and manipulated may have caused the reported and encountered failure.Excessive manipulation of the device without enough care could have induced the defect found.Therefore, this observed issue will be classified as "adverse event related to procedure".Regarding the reported code "device failure to cut", due to the product analysis performed on the device it was found that the electrode was broken and the catheter was kinked, because of the device condition, it is not possible to determine if the electrode could cut properly.Also, since the device cannot be functionally tested by emulating the anatomical/procedural factors encountered during the procedure, this reported issue will be classified as "unable to exclude device problem".On the other hand, the reported code of "hemorrhage, minor", will be classified as "known inherent risk of device" since the ifu states this condition as a possible adverse event.Finally, the as reported impact code of "additional device required" will be classified as "adverse event related to procedure" since the adverse event occurred due to the issues encountered during procedure.All compiled information on this investigation determines that the most probable cause is "adverse event related to procedure".A labeling review was performed, and it was confirmed that the adverse event hemorrhage, minor (immediate or delayed hemorrhages) is anticipated in the instructions for use (ifu).Also, there is no evidence the device was improperly used per the ifu, and there is no evidence that there is any issue with translation, wording, or graphics of the ifu/labeling information.
 
Event or Problem Description

Brand Name
ORISE? PROKNIFE
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23881667
Report Number3005099803-2025-06849
Device Sequence Number11929514
Product Code KNS
UDI-Device Identifier08714729999898
UDI-Public(01)08714729999898(17)260920(10)35073196
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K200404
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2026
Device Model NumberM00519361
Device Catalogue NumberM00519361
Device Lot Number0035073196
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer12/22/2025
03/05/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date01/19/2026
04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexMale
Patient Weight70 KG